Alert archive / Georgia / Flash Flood Watches in 2013
Flash Flood Watch 11, NWS Atlanta, GA
NWS Atlanta, GA issued this flash flood watch at Aug 21, 2013, 4:07 AM EDT for 35 counties in Georgia. It took effect at Aug 21, 2013, 12:00 PM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2013, 4:07 AM EDT (08:07 UTC)
- In effect from
- Aug 21, 2013, 12:00 PM EDT
- Expired
- Aug 21, 2013, 8:39 PM EDT
- In force
- 9 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- None
All 35 counties
Baldwin County, GA, Bibb County, GA, Bleckley County, GA, Chattahoochee County, GA, Crawford County, GA, Crisp County, GA, Dodge County, GA, Dooly County, GA, Emanuel County, GA, Glascock County, GA, Hancock County, GA, Houston County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Laurens County, GA, Macon County, GA, Marion County, GA, Montgomery County, GA, Peach County, GA, Pulaski County, GA, Schley County, GA, Stewart County, GA, Sumter County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Twiggs County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, Wilcox County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 20 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.1 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2505 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
717 WGUS62 KFFC 210807 FFAFFC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 407 AM EDT WED AUG 21 2013 GAZ061-062-072>076-080>086-090>098-102>113-220300- /O.NEW.KFFC.FF.A.0011.130821T1600Z-130822T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HANCOCK-WARREN-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-TAYLOR- CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-CHATTAHOOCHEE- MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN- STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR- WHEELER-MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...SWAINSBORO... WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA 407 AM EDT WED AUG 21 2013 ...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH THIS EVENING FOR PARTS OF CENTRAL GEORGIA... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL GEORGIA...SOUTHEAST GEORGIA AND WEST CENTRAL GEORGIA. * FROM NOON EDT TODAY THROUGH THIS EVENING * AN UPPER DISTURBANCE WILL INTERACT WITH ABUNDANT MOISTURE AND A NEARLY STATIONARY FRONTAL BOUNDARY ACROSS CENTRAL GEORGIA TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN AGAIN TODAY. LOCALIZED RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE ACROSS THE WATCH AREA THIS AFTERNOON AND EVENING. * WITH SATURATED SOILS ALREADY IN PLACE...ANY HEAVY RAINFALL AMOUNTS WILL CONTINUE TO PROVIDE A POTENTIAL FOR FLASH FLOODING...TO INCLUDE RAPID RISES ON AREA CREEKS...STREAMS AND RIVERS. ADDITIONALLY...BECAUSE OF THE SATURATED SOILS... THERE IS ALSO A POTENTIAL FOR DOWNED TREES ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
2 follow-up statements
944 WGUS62 KFFC 212000 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 400 PM EDT WED AUG 21 2013 GAZ061-062-072>076-080>086-090>098-102>113-220400- /O.CON.KFFC.FF.A.0011.000000T0000Z-130822T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HANCOCK-WARREN-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-TAYLOR- CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-CHATTAHOOCHEE- MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN- STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR- WHEELER-MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...SWAINSBORO... WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA 400 PM EDT WED AUG 21 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL GEORGIA...SOUTHEAST GEORGIA AND WEST CENTRAL GEORGIA. * UNTIL MIDNIGHT EDT TONIGHT * AN UPPER DISTURBANCE WILL INTERACT WITH ABUNDANT MOISTURE AND A NEARLY STATIONARY FRONTAL BOUNDARY ACROSS CENTRAL GEORGIA TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN AGAIN TODAY. LOCALIZED RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE ACROSS THE WATCH AREA THIS AFTERNOON AND EVENING. * WITH SATURATED SOILS ALREADY IN PLACE...ANY HEAVY RAINFALL AMOUNTS WILL CONTINUE TO PROVIDE A POTENTIAL FOR FLASH FLOODING...TO INCLUDE RAPID RISES ON AREA CREEKS...STREAMS AND RIVERS. ADDITIONALLY...BECAUSE OF THE SATURATED SOILS... THERE IS ALSO A POTENTIAL FOR DOWNED TREES ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
895 WGUS62 KFFC 220039 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 839 PM EDT WED AUG 21 2013 GAZ061-062-072>076-080>086-090>098-102>113-220145- /O.CAN.KFFC.FF.A.0011.000000T0000Z-130822T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HANCOCK-WARREN-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-TAYLOR- CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-CHATTAHOOCHEE- MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN- STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR- WHEELER-MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...SWAINSBORO... WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA 839 PM EDT WED AUG 21 2013 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL GEORGIA HAS BEEN CANCELLED. HEAVY RAIN IS NO LONGER EXPECTED FOR THE REST OF THIS EVENING. THEREFORE THE WATCH HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flash flood watch went out at Aug 20, 8:08 PM EDT, 7 hours 59 minutes earlier.
Area forecast discussion, Aug 20, 8:08 PM EDT, 7 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 808 PM EDT TUE AUG 20 2013 .UPDATE... CONVECTION BEGINNING TO FIRE MORE INTENSELY ACROSS SOUTHERN PORTIONS OF THE CWA. A RELATIVELY UNSTABLE...NON WORKED OVER ATMOSPHERE EXISTS IN THIS AREA. WITH THE APPROACHING SEA BREEZE FROM THE EAST AND WEAK RIPPLE IN THE FLOW FROM THE GULF...THUNDERSTORMS HAVE INITIATED IN THIS AREA. AT THIS TIME...HEAVY RAIN AND FLOODING APPEAR TO BE THE MAIN THREATS WITH THESE THUNDERSTORMS TONIGHT. AS SUCH...I HAVE OPTED TO CARRY LIKELY POPS THROUGH 06Z TONIGHT ACROSS SOUTHERN PORTIONS OF THE CWA. 12Z HIRES NMM SEEMS TO HAVE PEGGED THIS CONVECTION WELL. NO OTHER UPDATES TO THE AFD ARE LIKELY TONIGHT AS THUNDERSTORMS ARE INCREASING IN COVERAGE...SLIGHT TWEAKS TO POPS WILL BE MADE THROUGHOUT THE NIGHT DUE TO THESE THUNDERSTORMS. && .PREV DISCUSSION... /ISSUED 351 PM EDT TUE AUG 20 2013/ SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... PERSISTENT PATTERN FOR THE SHORT TERM. THE CWA REMAINS IN A TROPICAL FLOW OF MOISTURE. THE WEDGE SEEMS TO BE JUST SOUTH OF THE ATLANTA TO ATHENS AREAS...BUT EXACT BOUNDARY REMAINS VAGUE. MUCH OF THE CWA HAS EASTERLY WINDS AND NOT LOOKING FOR THE BOUNDARY TO MOVE MUCH DURING THE SHORT TERM. HOWEVER THE AIR MASS HAS BECOME INCREASINGLY UNSTABLE SO HAVE CONTINUED WITH THE MENTION OF THUNDER FOR ALL ZONES. HAVE GONE WITH LIKELY POPS OVER MUCH OF THE AREA THIS EVENING SINCE PICKING ONE AREA HAS BEEN DIFFICULT. UPPER LOW CLOSES OFF AND MOVES THROUGH THE OHIO VALLEY WEDNESDAY AND WEDNESDAY NIGHT...LEAVING THE CWA IN A SOUTHERLY FLOW ALOFT WITH WEAK IMPULSES. HAVE INCLUDED LIKELY POPS AGAIN FOR WEDNESDAY AFTERNOON. USED PERSISTENCE FOR TEMPERATURES...TWEAKED THE FORECAST LOWS UP A DEGREE OR TWO. HIGHS WEDNESDAY VARIABLE DUE TO CLOUDS AND DEVELOPING SHOWERS. 41 LONG TERM /THURSDAY THROUGH TUESDAY/... OVERALL...MODELS STILL CONSISTENT WITH KEEPING DEEP PLUME OF MOISTURE ACROSS THE STATE THROUGH THE WEEK. HAVE MADE SOME MINOR CHANGES TO POPS AND WX GRIDS...AS WELL AS A FEW TWEAKS TO TEMPERATURES AND DEW POINTS TO ACCOUNT FOR LATEST MODEL GUIDANCE AND SOLUTIONS. THE REMAINDER OF THE FORECAST LOOKS TO BE ON TRACK...SO HAVE MADE FEW OTHER CHANGES AT THIS TIME. THE PREVIOUS FORECAST DISCUSSION IS INCLUDED BELOW. 31 /ISSUED AT 431 AM EDT TUE AUG 20 2013/ THE WET PATTERN CONTINUES INTO THE EXTENDED...BUT IT DOES LOOK LIKE THERE IS AN END IN SIGHT. THE SLOW MOVING FRONTAL BOUNDARY IS STILL OVER CENTRAL GA AND SHOULD CONTINUE MOVING SLOWLY NORTHWARD THROUGH FRIDAY BEFORE FINALLY WASHING OUT. THIS FRONT WILL WEAKEN THROUGH THE WEEK BUT IT WILL STILL ACT AS A GUIDE FOR GULF MOISTURE TO MOVE NORTHWARD ACROSS THE REGION THROUGH THU/FRI. WITH THE WEDGE WEAKENING ITS HOLD ON N GA...A MORE DIURNAL DRIVEN CONVECTIVE PATTERN WILL BEGIN TO TAKE OVER WED/THU AND CONTINUE THROUGH DAY 7. THIS WILL BRING A MUCH WELCOMED BREAK IN THE FLOODING CONCERNS. THE HEAVIEST RAIN RAIN STILL APPEARS TO BE IN THE SHORT TERM WITH DEEP TROPICAL MOISTURE REMAINING OVER THE REGION THROUGH WED/THU. PRECIPITABLE WATERS IN THE 1.5 TO 2.0 INCH RANGE ARE EXPECTED THROUGH THU WITH PWS FINALLY GETTING BELOW 1.5 INCHES BY 00Z FRI AS THE DEEPER MOISTURE MOVES NORTH AND EAST OF THE STATE. THE GFS AND ECMWF ARE BOTH BEGINNING TO SHOW A STRONG HIGH PRESSURE RIDGE BUILDING SOUTH OUT OF THE GREAT LAKE STATES FRI/SAT. THE GFS SHOWS A VERY DRY AIRMASS MOVING INTO THE SOUTHEASTERN U.S. WITH THIS RIDGE BY SUNDAY. THE ECMWF SHOWS A VERY SIMILAR PATTERN BUT STILL KEEPS IN A BIT MORE MOISTURE THAN THE GFS. EITHER WAY...IT LOOKS LIKE WE WILL SEE A MUCH DRIER START TO NEXT WEEK THAN WE HAVE SEE IN A WHILE. 01 .AVIATION... 00Z UPDATE... CONVECTION APPEARS TO BE THE MAIN THREAT FOR CSG AND POSSIBLY MCN TONIGHT AS A COMPLEX MOVES IN FROM THE SOUTH. EXPECT THE CLUSTER TO WEAKEN AS IT MOVES NORTH. OVERNIGHT STRATUS BUILDS BACK IN AND WE WILL SEE IFR TO LIFR CONDITIONS ACROSS THE AREA TOMORROW AM. CHANCES FOR AFTERNOON THUNDER SEEM TO MIGRATE FROM SOUTH TO NORTH TOMORROW DURING THE DAY. SOME GUIDANCE WANTS TO DROP THE CEILINGS BELOW 400 FEET...DID NOT BITE ON THIS AS MOST OF THE SITES HAVE NOT SEEN RAIN TODAY. //ATL CONFIDENCE...00Z UPDATE... MEDIUM CONFIDENCE ON TS TIMING TOMORROW AND CEILING HEIGHTS....HIGH ALL OTHER ELEMENTS. ARG && .PRELIMINARY POINT TEMPS/POPS... ATHENS 69 82 70 87 / 60 60 60 30 ATLANTA 70 82 71 86 / 60 60 60 30 BLAIRSVILLE 67 78 65 84 / 60 60 60 40 CARTERSVILLE 69 83 69 87 / 60 60 60 30 COLUMBUS 72 87 73 90 / 60 60 60 30 GAINESVILLE 69 79 70 85 / 60 60 60 30 MACON 71 86 72 90 / 60 60 60 30 ROME 70 85 69 88 / 60 60 60 20 PEACHTREE CITY 69 83 70 87 / 60 60 60 30 VIDALIA 72 89 74 89 / 60 60 40 30 && .FFC WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD... CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK...HANCOCK...HOUSTON... JEFFERSON...JOHNSON...JONES...LAURENS...MACON...MARION... MONTGOMERY...PEACH...PULASKI...SCHLEY...STEWART...SUMTER... TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS...WARREN... WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKINSON. && SHORT TERM...ARG LONG TERM....01 AVIATION...ARG
Hazardous weather outlook, Aug 20, 6:17 AM EDT, 21 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 617 AM EDT TUE AUG 20 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-211030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 617 AM EDT TUE AUG 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... WEATHER HAZARDS EXPECTED... LOCALLY HEAVY RAIN IS EXPECTED WHICH MAY CAUSE SOME FLASH FLOODING MAINLY ACROSS CENTRAL GEORGIA. ISOLATED TO SCATTERED THUNDERSTORMS COULD PRODUCE OCCASIONAL LIGHTNING AND WIND GUSTS TO 40 MPH ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA. ISOLATED STRONG STORMS CAN BE EXPECTED ALONG AND SOUTH OF A COLUMBUS TO MACON TO AUGUSTA LINE BUT NOT EXPECTING ANY SEVERE STORMS THROUGH TONIGHT. DISCUSSION... A WEDGE OF HIGH PRESSURE ACROSS NORTHEAST GEORGIA IS WEAKENING ACROSS AS A WARM FRONT MOVES NORTH ACROSS CENTRAL GEORGIA. THIS FRONT IS EXPECTED TO CONTINUE MOVING NORTH THROUGH TONIGHT. TROPICAL MOISTURE AND INSTABILITY WILL COMBINE TO PRODUCE ISOLATED TO SCATTERED THUNDERSTORMS OVER NORTH AND CENTRAL GEORGIA. THE MAIN CONCERN REMAINS FLOODING ACROSS MOST OF CENTRAL GEORGIA...SEE THE FLASH FLOOD WATCH /FFAFFC/ FOR MORE DETAILS...HOWEVER MODERATE INSTABILITY AND SHEAR ACROSS PORTIONS OF THE STATE WILL PROVIDE A CHANCE FOR ISOLATED STRONG STORMS THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... WEATHER HAZARDS EXPECTED... HEAVY RAIN WITH LOCALIZED FLOODING AND RIVER FLOODING IS POSSIBLE THROUGH THURSDAY. OCCASIONAL LIGHTNING AND GUSTY WINDS WITH THE STRONGER STORMS ARE POSSIBLE MAINLY ACROSS CENTRAL GEORGIA CLOSE TO THE NEARLY STATIONARY FRONTAL BOUNDARY DURING THE AFTERNOON PERIODS THROUGH THE END OF THE WEEK. DISCUSSION... A STATIONARY FRONT AND UPPER LEVEL TROUGH ARE THE FOCUS FOR A WET PERIOD...AS DEEP TROPICAL MOISTURE MOVES OVER THE AREA THROUGH THE END OF THE WEEK. CONDITIONS WILL CONTINUE TO BE MONITORED CLOSELY FOR POTENTIAL FLOODING THROUGH THURSDAY. A MORE DIURNALLY DRIVEN THUNDERSTORM PATTERN SHOULD RETURN THROUGH THE WEEKEND WITH DRIER AIR MOVING IN ACROSS THE STATE BY THE BEGINNING OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER OR FLOODING THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Aug 20, 11:03 PM EDT, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1103 PM EDT TUE AUG 20 2013
GAZ109-210345-
1103 PM EDT TUE AUG 20 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN DODGE COUNTY UNTIL
1145 PM EDT...
AT 1058 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FIVE POINTS...MOVING NORTHEAST AT 15 MPH.
THIS THUNDERSTORM IS PRODUCING HEAVY RAIN ACROSS DODGE COUNTY.
ALONG WITH THE RAIN...WINDS UP TO 40 MPH ARE POSSIBLE WITH THESE
STORMS. ANYWHERE FROM 1 TO 1.5 INCHES OF RAIN HAS FALLEN AND AN
ADDITIONAL 1 INCH IS POSSIBLE.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
DODGE COUNTY...INCLUDING AREAS AROUND UNION...FIVE POINTS...
GODWINSVILLE...CHAUNCEY...ACHORD...EASTMAN...JAY BIRD SPRINGS...
PLAINFIELD AND CHESTER. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3210 8332 3242 8316 3223 8303 3215 8300
3215 8298 3212 8294 3210 8297 3197 8316
TIME...MOT...LOC 0301Z 212DEG 15KT 3210 8319Special weather statement, Aug 20, 11:37 PM EDT, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1137 PM EDT TUE AUG 20 2013
GAZ097-098-109-111-112-210415-
1137 PM EDT TUE AUG 20 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHEELER...
TREUTLEN...MONTGOMERY...LAURENS AND DODGE COUNTIES UNTIL 1215 AM
EDT...
AT 1131 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN FROM THUNDERSTORMS STRETCHING FROM MONTROSE TO 15 MILES
EAST OF SPRING HILL...MOVING NORTHEAST AT 15 MPH. THESE SHOWERS
HAVE BEEN DROPPING 1 TO 2 INCHES OF RAIN AS THEY MOVE TO THE
NORTHEAST.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WHEELER...TREUTLEN...MONTGOMERY...LAURENS AND DODGE COUNTIES...
INCLUDING AREAS AROUND SPRING HILL...GLENWOOD...ALAMO...RENTZ...
DEXTER...CADWELL...CEDAR GROVE...LANDSBURG...LOWERY...MONTROSE...
MOUNT VERNON...HARLOW...DUDLEY...AILEY AND BARNHILL. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE
SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3200 8272 3206 8284 3213 8294 3215 8293
3216 8298 3229 8305 3233 8309 3255 8321
3263 8313 3269 8299 3246 8263 3237 8255
3224 8249 3222 8249
TIME...MOT...LOC 0336Z 211DEG 12KT 3253 8316 3238 8287
3226 8272 3199 8247Special weather statement, Aug 20, 11:51 PM EDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1151 PM EDT TUE AUG 20 2013
GAZ046-048-057-058-210415-
1151 PM EDT TUE AUG 20 2013
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN ROCKDALE...
NEWTON...BUTTS AND HENRY COUNTIES UNTIL 1215 AM EDT...
AT 1150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER OLA...MOVING NORTH AT 25 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
ROCKDALE...NEWTON...BUTTS AND HENRY COUNTIES THROUGH 1215 AM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE WORTHVILLE...
FINCHERVILLE...OLA...ROCKY PLAINS...KELLEYTOWN...OAK HILL...MAGNET...
ALMON...PORTERDALE...OXFORD...COVINGTON...GEORGIA INTERNATIONAL HORSE
PARK...RICHARDSON PARK...LAKEVIEW ESTATES AND MILSTEAD. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3373 8402 3360 8381 3336 8388 3335 8410
3358 8415
TIME...MOT...LOC 0351Z 178DEG 21KT 3345 8400Special weather statement, Aug 21, 12:20 AM EDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1220 AM EDT WED AUG 21 2013
GAZ084-097-210500-
1220 AM EDT WED AUG 21 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN LAURENS AND
WILKINSON COUNTIES UNTIL 100 AM EDT...
AT 1214 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF DUBLIN...MOVING NORTH AT 20
MPH. RADAR INDICATES THAT 1 TO 2.5 INCHES OF RAIN HAS FALLEN OVER
WESTERN LAURENS COUNTY.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
LAURENS AND WILKINSON COUNTIES...INCLUDING AREAS AROUND MINTER...
HARLOW...BREWTON...RENTZ...MONTROSE...EAST DUBLIN...DUDLEY...
DEXTER...DUBLIN...CHAPPELLS MILL...TUCKERS CROSSROAD AND
NICKLESVILLE. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3215 8297 3277 8332 3283 8297 3280 8296
3277 8296 3275 8294 3271 8296 3272 8286
3270 8282 3235 8273 3233 8275 3231 8272
3219 8289
TIME...MOT...LOC 0419Z 174DEG 19KT 3260 8298The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 8:13 PM EDT | Special Weather Statement | FFC | Chattahoochee, Macon, Marion, Muscogee, Schley, Talbot and 1 more | 47 min |
| Aug 20, 8:24 PM EDT | Special Weather Statement | FFC | Crisp | 36 min |
| Aug 20, 8:39 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Wilcox | 51 min |
| Aug 20, 8:55 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Pulaski, Wilcox | 50 min |
| Aug 20, 9:00 PM EDT | Special Weather Statement | FFC | Macon, Talbot, Taylor | 30 min |
| Aug 20, 9:33 PM EDT | Flash Flood Warning | FFC | Crisp, Dooly, Wilcox | 6 hr |
| Aug 20, 9:52 PM EDT | Special Weather Statement | FFC | Crawford, Houston, Peach, Upson | 53 min |
| Aug 20, 11:03 PM EDT | Special Weather Statement | FFC | Dodge | 42 min |
| Aug 20, 11:37 PM EDT | Special Weather Statement | FFC | Laurens, Wheeler | 38 min |
| Aug 20, 11:51 PM EDT | Special Weather Statement | FFC | Newton, Rockdale | 24 min |
| Aug 21, 12:20 AM EDT | Special Weather Statement | FFC | Laurens | 40 min |
| Aug 21, 9:26 AM EDT | Special Weather Statement | FFC | Rockdale | 64 min |
| Aug 21, 10:06 AM EDT | Special Weather Statement | FFC | Rockdale | 54 min |
| Aug 21, 11:17 AM EDT | Special Weather Statement | FFC | DeKalb | 58 min |
| Aug 21, 11:51 AM EDT | Flash Flood Warning | FFC | DeKalb | 6 hr |
| Aug 21, 12:10 PM EDT | Flash Flood Warning | FFC | White | 6 hr |
| Aug 21, 1:24 PM EDT | Special Weather Statement | FFC | Polk | 36 min |
| Aug 21, 3:47 PM EDT | Special Weather Statement | FFC | Telfair, Wheeler | 28 min |
| Aug 21, 4:42 PM EDT | Special Weather Statement | FFC | Chattooga, Dade, Walker | 33 min |
| Aug 21, 4:57 PM EDT | Severe Thunderstorm Warning | FFC | Oglethorpe, Wilkes | 48 min |
| Aug 21, 5:58 PM EDT | Special Weather Statement | FFC | Polk | 32 min |
| Aug 21, 6:22 PM EDT | Special Weather Statement | FFC | Haralson | 38 min |
| Aug 21, 6:58 PM EDT | Special Weather Statement | FFC | Monroe | 32 min |
Nearby
Flash Flood Watches in Georgia, 2013Every flash flood watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.